Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Can biphosphonates be given to a bed ridden patient suffering from hypercalcaemia ?

Patient is 68 yrs old female suffering from hypercalcaemia due to Hypervitaminosis D. Body scans have been done to rule out malignancies. During acute phase she was given two infusions of Zoledronic acid. But now her calcium levels re going upto 12-30 mg and she is simply given normal saline infusion with lasix injection. Doctor says that this is the only treatment. She developed iscio-rectal abscess and has been operated and being managed. Can biphosphonates be given to her? She is not very mobile.
Asked On : Wed, 9 Feb 2011
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Thanks for the query

You will have to tell and comment on the parath hormone and also phosphates, u r in the right line of management. Dialysis is also an option. Bisphosphonates is not of much help in hypervit D

Have a healthy living
Answered: Sun, 14 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor